Alert archive / New Mexico / Hard Freeze Warnings in 2021
Hard Freeze Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this hard freeze warning at Oct 14, 2021, 2:43 PM MDT for Otero County, New Mexico. It took effect at Oct 15, 2021, 3:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2021, 2:43 PM MDT (20:43 UTC)
- In effect from
- Oct 15, 2021, 3:00 AM MDT
- Expired
- Oct 15, 2021, 9:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2295 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
093 WWUS74 KEPZ 142043 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 243 PM MDT Thu Oct 14 2021 NMZ415-150445- /O.NEW.KEPZ.HZ.W.0002.211015T0900Z-211015T1500Z/ Sacramento Mountains Above 7500 Feet- Including the cities of Cloudcroft, Sunspot, and Apache Summit 243 PM MDT Thu Oct 14 2021 ...HARD FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Areas above 7500 feet. * WHEN...From 3 AM to 9 AM MDT Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
1 follow-up statement
535 WWUS74 KEPZ 150411 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 1011 PM MDT Thu Oct 14 2021 NMZ415-151500- /O.CON.KEPZ.HZ.W.0002.211015T0900Z-211015T1500Z/ Sacramento Mountains Above 7500 Feet- Including the cities of Cloudcroft, Sunspot, and Apache Summit 1011 PM MDT Thu Oct 14 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Areas above 7500 feet. * WHEN...From 3 AM to 9 AM MDT Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this hard freeze warning went out at Oct 14, 2:41 PM MDT, 2 minutes earlier.
Area forecast discussion, Oct 14, 2:41 PM MDT, 2 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 241 PM MDT Thu Oct 14 2021 .SYNOPSIS... Occasionally breezy afternoons and dry conditions will persist across the forecast area over the next 7 days. A weak cool front will drop temperatures down a few degrees on Friday, with the coolest temperatures of the forecast period expected on Saturday. Upper level ridging will promote temperatures warming to near normal this weekend. Another weak cool front will pass through the Borderland on Tuesday night. && .DISCUSSION... .SHORT TERM...Tonight and Friday... The current satellite imagery shows clear skies across the Borderland as a broad overhead trough gradually tracks to the east. The main issue this afternoon will be moderately strong winds especially to areas east of the Rio Grande. The winds have already picked up over the past couple of hours across the CWA. The winds may increase somewhat through the rest of the day before subsiding by around 7 p.m. Overnight, the winds will settle with clear skies. The upper level trough will continue to slowly propagate eastward while keeping us dry. With a dry west to northwesterly flow in place near the surface, the low temperatures on Friday morning will be below the climatological normal for most areas. The higher terrain of the Sacramento Mountains should drop to subfreezing by Friday morning, and therefore hoisted a Hard Freeze Warning for areas above 7500 feet. A cold front is forecast to push through our area by early Friday morning that will cause the daytime high temperatures to be a few degrees cooler than today's high temperatures. This will be a dry front; thus, there will be no precipitation associated with. The winds will be much lighter then than they are today as the surface pressure gradient relaxes. There maybe some afternoon breezes, but the winds will be nowhere as strong as they are today. As the the upper trough begins to exit out of our region, an upper level ridge of high pressure will begin to build in from the west that will continue to bring dry weather conditions to our area. && .LONG TERM...Friday night through Wednesday... Temperatures on Saturday morning behind the cold front will be 5-10+ degrees below normal. The highest peaks of the Sacramento Mountains may even reach into the teens, and much of the lowlands will drop into the upper 30s/low 40s -- a chilly start to the weekend. But that quickly changes as upper-level ridging builds over the area and pushes the thermal ridge over the Borderland. This will cause temps to rise back to near normal by Sunday (lowland upper 70s/80s). An upper trough will enter the PacNW on Monday and it will quickly move east through the Rockies and kick out into the Northern Plains on Wednesday. The pressure gradient on Monday and Tuesday will create breezy afternoon winds, but well below Wind Advisory criteria. Another weak and not impactful (at this time) cold front will pass through the area on Tuesday night. This will only drop high temperatures on Wednesday a handful of degrees, with light wind. && .AVIATION...18Z TAF CYCLE VFR conditions are expected throughout the period across all of the TAF sites with SKC. The main issue today is going to be winds. The winds area expected to be out of the west between 10 and 18 kts with gust up to 25 kts. The winds should subside after 02z Friday. Quiet weather is expected overnight into Friday morning with the winds becoming light and from the northwest. There will be no reduction in the VIS across the runways. && .FIRE WEATHER... Breeze and dry today will transition to dry and less breezy on Friday. Friday, the winds will not be as strong as they are today. Conditions will continue to be dry on Saturday with the winds light to moderate. The high temperatures on Friday will be a few degrees cooler than to day, courtesy of that passage of a cold front. The temperatures will stay cool through the first half of the weekend before they begin to warm up by the second half of the weekend. This dry warming trend will continue into next week. No rain is in sight at least for the next seven day. The min RH's will be between 20 and 25% in the mountains and between 10 and 20% in the lowlands on Friday. By Saturday the min RH's will increase to 20 to 30% in the mountains and 20 to 25% in the lowlands. The vent rates will poor to good for the same period. && .PRELIMINARY POINT TEMPS/POPS... El Paso 50 74 47 76 / 0 0 0 0 Sierra Blanca 44 69 41 69 / 0 0 0 0 Las Cruces 44 71 39 73 / 0 0 0 0 Alamogordo 43 70 39 72 / 0 0 0 0 Cloudcroft 30 52 26 54 / 0 0 0 0 Truth or Consequences 43 68 39 71 / 0 0 0 0 Silver City 38 65 41 66 / 0 0 0 0 Deming 40 71 39 74 / 0 0 0 0 Lordsburg 40 71 44 72 / 0 0 0 0 West El Paso Metro 51 74 48 76 / 0 0 0 0 Dell City 42 72 38 72 / 0 0 0 0 Fort Hancock 46 78 44 77 / 0 0 0 0 Loma Linda 45 67 42 68 / 0 0 0 0 Fabens 46 75 46 77 / 0 0 0 0 Santa Teresa 44 72 42 74 / 0 0 0 0 White Sands HQ 48 71 44 73 / 0 0 0 0 Jornada Range 43 68 39 71 / 0 0 0 0 Hatch 43 70 39 73 / 0 0 0 0 Columbus 44 72 44 74 / 0 0 0 0 Orogrande 43 71 40 72 / 0 0 0 0 Mayhill 36 60 30 64 / 0 0 0 0 Mescalero 33 62 29 64 / 0 0 0 0 Timberon 34 59 29 60 / 0 0 0 0 Winston 30 62 29 65 / 0 0 0 0 Hillsboro 40 66 39 69 / 0 0 0 0 Spaceport 43 67 37 71 / 0 0 0 0 Lake Roberts 30 66 31 67 / 0 0 0 0 Hurley 36 66 37 69 / 0 0 0 0 Cliff 32 73 34 74 / 0 0 0 0 Mule Creek 35 67 37 70 / 0 0 0 0 Faywood 40 66 40 68 / 0 0 0 0 Animas 41 72 43 74 / 0 0 0 0 Hachita 40 70 42 72 / 0 0 0 0 Antelope Wells 42 71 42 74 / 0 0 0 0 Cloverdale 42 67 44 71 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 36/33
Hazardous weather outlook, Oct 14, 6:24 AM MDT, 8 hours 19 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM Issued by National Weather Service Albuquerque NM 624 AM MDT Thu Oct 14 2021 NMZ401>417-TXZ418>424-151100- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 624 AM MDT Thu Oct 14 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Breezy west to southwest winds this afternoon. Loose objects may be thrown around. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Breezy winds possible every other afternoon. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 29
Nearby
Hard Freeze Warnings in New Mexico, 2021Every hard freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.